Alert archive / New York / Flash Flood Warnings in 2001
Flash Flood Warning 17, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 23, 2001, 8:42 PM EDT for Rockland County, New York; Bergen County, New Jersey. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2001, 8:42 PM EDT (00:42 UTC)
- Expired
- Jun 23, 2001, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Bergen County, NJ, Rockland County, NY
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 240043 FFWOKX NJC003-NYC087-240345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 842 PM EDT SAT JUN 23 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY THIS INCLUDES THE CITIES OF...PARAMUS...RAMSEY...RIDGEWOOD ROCKLAND COUNTY IN SOUTHEAST NEW YORK THIS INCLUDES THE CITIES OF...HAVERSTRAW...NANUET...NEW CITY... NYACK...MONSEY...SUFFERN...TAPPAN * UNTIL 1145 PM EDT * AT 835 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER WESTERN BERGEN AND MUCH OF ROCKLAND COUNTIES. THE RAIN WAS MOVING NORTHEAST AT 35 MPH...OVER AREAS ALREADY SATURATED FROM EARLIER RAINS THIS AFTERNOON AND THIS EVENING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IM1MEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. $$ SDR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 7:47 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 23, 7:47 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE NEW YORK NY 747 PM EDT SAT JUN 23 2001 UPDT FORTHCOMING TO EXTEND FFA TIL 0400Z FOR SAME ZNS AS B4. BAND OF HVR RAFL NOW MOVG THRU BUT YET ANTHR AREA NR PHL HEADED TWD AREA THAT IS ALREADY NRLY SATURATED. MORE LTR... .OKX... CT...NONE. NJ...FFA FOR NJZ002>004 TIL 24/04Z. NY...FFA FOR NYZ069 TIL 24/04Z. MARINE...NONE. REYNOLDS
In the hours before
Special weather statement, Jun 23, 2:45 PM EDT, 5 hours 57 minutes before
NJZ002>005-011-NYZ069-240000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 245 PM EDT SAT JUN 23 2001 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WATCH FOR THE AREAS OF UNION...PASSAIC...BERGEN...ROCKLAND AND ESSEX. THE WATCH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING... TORRENTIAL RAIN CONTINUES TO FALL ACROSS THE FLASH FLOOD WATCH AREA THIS AFTERNOON. RAINFALL OF UP TO 1 1/2 TO 2 INCHES PER HOUR IS EXPECTED TO CAUSE THE POSSIBILITY OF FLOODING OF POOR DRAINAGE AND LOW LYING AREAS THROUGH EARLY THIS EVENING. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL, AVOID LOW LYING AREAS, AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES.
Nearby
Flash Flood Warnings in New York, 2001Flash Flood Warnings in New Jersey, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.